MAUDE Adverse Event Report: ARROW INTERNATIONAL LLC ARROW CVC SET: 3-LUMEN 12 FR X 20 CM; CATHETER INTRAVASCULAR THERAPE

ARROW INTERNATIONAL LLC ARROW CVC SET: 3-LUMEN 12 FR X 20 CM; CATHETER INTRAVASCULAR THERAPE
Model Number IPN919476
Medical Device Problem Code Unraveled Material (1664)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 11/23/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).
 
Event or Problem Description
It was reported that: after uncomplicated placement of cvc for dialysis in subclavian vein, during withdrawal of a guide wire, the guide wire became uncoiled.The cvc was withdrawn along with uncoiled guide wire.There was no reported patient harm.
 
Additional Manufacturer Narrative
Qn#(b)(4).The customer provided three photos for analysis.The report of an unraveled guide wire was confirmed through visual inspection of the photos.The customer also returned one guide wire for evaluation.The guide wire was unraveled and showed evidence of use.Visual inspection of the guide wire revealed it was unraveled from the distal end.One kink and several bends were observed on the guide wire.Microscopic examination confirmed the damage, and confirmed the core wire separated adjacent to the distal weld.The separated core wire tip was discolored at the point of separation.The distal weld was present at the end of the coil wire and appeared full and spherical.The proximal weld was present and appeared full and spherical.The kink in the guide wire measured 235mm from the proximal end.The broken core wire length measured 684mm which is within the specifications of 678-688mm per product drawing; therefore, no pieces of the core wire appear to be missing.The guide wire outer diameter measured 0.84mm which is within the specifications of 0.838-0.877mm per product drawing.Functional inspection of the guide wire could not be performed due to the damage.A manual tug test confirmed the proximal weld was intact.Device history record review was performed, and no relevant findings were identified.The instructions for use (ifu) provided with the kit warns the user, "do not apply excessive force in placing or removing catheter or guidewire.Excessive force can cause component damage or breakage.If damage is suspected or withdrawal cannot be easily accomplished, radiographic visualization should be obtained and further consultation requested." the customer report of an unraveled guide wire was confirmed through complaint investigation of the returned sample.Visual inspection revealed the guide wire was unraveled from the distal end.The guide wire met all relevant dimensional requirements, and a device history record review was performed with no relevant findings.Arrow guide wires of this size are designed and manufactured to withstand a tensile force of 2.75 pounds force.The selected insertion site and patient anatomy may present a tortuous path that could contribute to the possibility of guide wire kinking.Guide wire breakage may occur if a force greater than the design specification is applied during removal.Based on these circumstances, unintentional use error caused or contributed to this event.Teleflex will continue to monitor and trend for reports of this nature.
 
Event or Problem Description
 
Event or Problem Description
 
Additional Manufacturer Narrative
Qn# (b)(4).Udi related data quality updates only section d.4.-unique identifier (udi)# corrected to (b)(4).

Brand Name
ARROW CVC SET: 3-LUMEN 12 FR X 20 CM
Common Device Name
CATHETER INTRAVASCULAR THERAPE
Manufacturer (Section D)
ARROW INTERNATIONAL LLC
morrisville NC
Manufacturer (Section G)
ARROW INTERNATIONAL CR, A.S.
jamska 2359/47
zdar nad sazavou 591 0 1
EZ   591 01
Manufacturer Contact
sachin sony
3015 carrington mill blvd
morrisville, NC 27560
MDR Report Key18397429
Report Number3006425876-2023-01280
Device Sequence Number14486555
Product Code FOZ
UDI-Device Identifier00801902102164
UDI-Public(01)00801902102164(11)230612(17)280531(10)71F23F0458(21)
Combination Product (Y/N)N
Initial Reporter CountryHR
PMA/510(K) Number
K970864
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 12/01/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberIPN919476
Device Catalogue NumberCS-15123-F
Device Lot Number71F23F0458
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/11/2023
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/01/2023
Supplement Date Received by Manufacturer01/22/2024
Not provided
Initial Report FDA Received Date12/27/2023
Supplement Report FDA Received Date01/22/2024
10/09/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured06/12/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
NOT REPORTED.; NOT REPORTED.; NOT REPORTED.
Patient Age73 YR
Patient SexMale
Patient Weight70 KG